my 9 year old son

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Meghan
Regular Member


Date Joined Jan 2004
Total Posts : 59
   Posted 2/10/2006 10:40 PM (GMT -6)   

My 9 year old son has been having headaches since he started kindergarten (he's now in 3rd grade). The doctor originally told us that it was migraines but they weren't often enough to justify meds for it. Then we decided to have his eyes checked and ends up he needed glasses for up close work (they said he'd probably outgrow needing them----4 years with them now though). Now he is having headaches almost every day. I am thinking that it is something with the lights at school since he does not have the problem on weekends but does during the summer and spring (baseball season) when he is out in the sun a lot. We got a note from the doctor giving him permission to wear a hat in school and are going to be getting him tinted (transition) lenses when he goes back to the eye doctor. The hat was working but now he's been having the headaches a bit more again (maybe 2-3 days a week). The doctor now thinks it's stress or something like that and said that maybe if they don't stop he should see a psychiatrist! I don't think that is the problem as he does not have any problems at school. he gets straight A's and has no problems with anyone he goes to school with. He is very open with me and does let me know if something is bothering him, which is not often, and I am in close contact with his teacher.

Does anyone have any ideas for me? Right now I'm open to just about anything. If I give him even Advil or Tylenol(which is worthless for him) all he ends up doing is throwing it up. The only thing right now that seems to help is him taking a nap. It used to be only about 30 min and it's grown lately to about 2-2 1/2 hours! I'm just lost here on what to do for him, I feel so helpless seeing him in pain and there not being anything I can really do.

Thanks for any ideas!


If only for today, I am unafraid


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 2/11/2006 6:17 AM (GMT -6)   
Hi Meghan, so sorry to hear about what your son is going through. Have you talked to the doctor about having an anti-emetic (anti-sickness) drug? During a migraine attack the stomach goes into what is called 'gastric stasis', which means the stomach stops emptying. So if you take painkillers on a stomach which is not emptying the drugs remain in the stomach or get vomited. You may find it useful to discuss this with your doctor. I take an anti-emetic before any painkillers or I am vomiting for the rest of the day! Unless the stomach is functioning normally the drugs cannot be absorbed into the blood stream. There are some drugs around for adults at least that combine the anti-emetic and painkiller, I am unsure of what is available to children in this line you will need to consult your doctor about this.

Sleep is always helpful and for some it rids them of the attack, it used to for me but unfortunately 30 plus years on I do rely on something much stronger! You have done so well to identify the light sensitivity at school and what a great idea about the cap and sunglasses! I wish you and your son well, please let me know how you get on. Take care Ann.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 21, 2017 5:19 PM (GMT -6)
There are a total of 2,871,436 posts in 315,102 threads.
View Active Threads


Who's Online
This forum has 156608 registered members. Please welcome our newest member, Kdfdsaesd.
419 Guest(s), 14 Registered Member(s) are currently online.  Details
KB69, Lapis_29, Jasperilla, breakthecycle, Doggiedo, House_rocker, readingmom, JoJoLA, RISEagainst, clemxiii, palag, Tom.B, Ashleyann82587, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer